Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 26, 2016, 6:21 PM EDT for Halifax County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 26, 2016, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WWUS82 KRAH 262221
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE JUL 26 2016
NCZ011-262300-
HALIFAX NC-
621 PM EDT TUE JUL 26 2016
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL HALIFAX
COUNTY UNTIL 700 PM EDT...
AT 619 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HALIFAX...MOVING EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS, AS WELL AS BRIEF HEAVY DOWNPOURS. DRIVERS SHOULD BE ALERT
FOR PONDED WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY
SHOWERS.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...ENFIELD AND TILLERY.
LAT...LON 3610 7750 3622 7782 3636 7775 3634 7758
3634 7759 3630 7755 3631 7750 3632 7748
3632 7744 3631 7743
TIME...MOT...LOC 2219Z 277DEG 10KT 3626 7768
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:45 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 3:45 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 345 PM EDT TUE JUL 26 2016 .Synopsis... Strong high pressure aloft will extend over the Southeast U.S. through the work week, as weak disturbances pass by just north of the region. A cold front will approach from the northwest on Friday, then stall out just to our north and west next weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Tuesday... Scattered showers and storms have already begun to fire over the mountains, foothills, and into the northern and western Piedmont, where CINH has vanished and MLCAPE has already risen well over 2000 J/kg. Deep layer bulk shear still isn't great but is better than in the last several days, as shortwave energy tracks eastward across the OH valley and mid-Atlantic, nudging the westerlies slightly to the south and inducing sufficient acceleration aloft to boost values to around 20 kts across northern NC this evening. Have retained isolated to scattered showers and storms through the evening, starting first over the Piedmont (better coverage north and fewer storms south), then shifting eastward into the NE Piedmont and northern/central Coastal Plain through the evening before weakening and dissipating with loss of heating overnight. This scenario is supported by the latest CAM runs. A few storms could become strong, given the degree of instability, improving wind field aloft, and high downdraft CAPE over 1000 J/kg, but the mid level lapse rates remain meager with no good low level mass convergence, so widespread strong storms aren't expected. Persistence will be followed for lows tonight, in the lower to mid 70s. Temps over much of the CWA won't drop below 80 until well after midnight, exacerbating the adverse health effects of this ongoing hot spell. -GIH && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 345 PM TUESDAY... The two main concerns for Wed are the storm threat and the heat. The mid-upper level ridge will remain centered just to our SE while extending across the Southeast states, while the weak mid level wave continues to pass by to our north, crossing the mid-Atlantic coast. Deep layer bulk shear will remain marginal, and the warm mid levels will continue to curb instability over the southern sections of NC. But both factors will be sufficient for convection initiation and maintenance Wed afternoon across the northern CWA. With a thermodynamic environment tomorrow similar to that of today, we should again see scattered storms mainly across the north Wed afternoon, lasting into the evening before weakening and exiting. Once again, a few strong storms are possible, but weak lapse rates and marginal winds aloft will limit this potential. A few debris mid clouds from this evening's convection may linger early in the day to temper heating slightly, however thicknesses and forecast soundings still support persistence, with highs again in the mid to upper 90s, and dewpoints starting out in the mid-upper 70s before dropping to 70-75 in the afternoon with mixing. Heat index values are expected to top out near or above 105 over all but the NW Piedmont tomorrow, so will go forward with another heat advisory, along and east of a line from Albemarle to Burlington to Kerr Lake. Lows Wed night in the mid 70s. -GIH && .LONG TERM /Thursday through Tuesday/... As of 230 PM Tuesday... Beginning Thursday, the high pressure system gets suppressed ever so slightly to the southeast and allows the remnants of the frontal boundary over VA to creep southward, increasing pops a bit for the northern tier of the CWA but otherwise points south should remain fairly dry but afternoon showers and thunderstorms will be favorable east of the Piedmont trough. Thursday night a wave is expected to develop just north of the area and move northeastward leaving Friday fairly dry. Afternoon convection will be possible again Friday and Saturday afternoons as the upper level flow turns more southwesterly. By Sunday, central NC becomes increasingly squeezed between a surface high to our southeast and another to our northwest. This will set up a more active pattern over the area which will funnel moisture into the area. This should help keep skies cloudier and bring temps down a few degrees for the beginning of next week. Early next week an upper trough develops to help push the frontal boundary through the area and hopefully provide some relief to temperatures. Until then expect continued highs in the mid 90s with heat index values approaching 105 degrees. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 100 PM Tuesday... VFR conditions are likely to dominate through Wed afternoon, although scattered storms may produce localized enhanced wind gusts and brief sub-VFR conditions late today through this evening, mainly at INT/GSO/RDU/RWI. Strong, dry, and deep ridge of high pressure in the middle and upper levels of the atmosphere will hold overhead for the 24 hours and beyond. Any cloudiness will be VFR, mostly scattered except for a period of broken clouds late today into tonight at INT/GSO/RDU/RWI, as well as in/near any storms. Light fog (MVFR) is possible late tonight into Wed morning, mainly at RWI/FAY, and isolated banks of shallow, more dense fog may occur, mainly near RWI. The overall threat of sub-VFR fog is low, but places that see a shower or storm later today will have a better chance of seeing fog late tonight into Wed morning. Surface winds will be light from the southwest at 6-10 kts through Wed. Looking beyond 18z Wed: Mostly VFR conditions are anticipated, although late night and early morning MVFR fog is possible each day through Fri, with a better chance of sub-VFR fog/stratus Sat/Sun. Scattered showers/storms are again expected Wed afternoon, mainly at the northern TAF sites. Storm chances will drop once again for Thu and Fri, before rising again over the weekend. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for NCZ007>011- 024>028-040>043-074>078-083>086-088-089. Heat Advisory from noon to 8 PM EDT Wednesday for NCZ008>011- 023>028-039>043-073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Hartfield
Hazardous weather outlook, Jul 26, 3:52 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 352 PM EDT TUE JUL 26 2016 NCZ008>011-024>028-040>043-074>078-083>086-088-089-271000- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 352 PM EDT TUE JUL 26 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES THIS AFTERNOON WILL TOP OUT AROUND 105 TO 109 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 105 AND 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ023-039-073-271000- ALAMANCE-RANDOLPH-STANLY- 352 PM EDT TUE JUL 26 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES THIS AFTERNOON WILL TOP OUT AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 103 AND 106 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021-022-038-271000- FORSYTH-GUILFORD-DAVIDSON- 352 PM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES THIS AFTERNOON WILL TOP OUT AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 100 AND 103 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-271000- PERSON- 352 PM EDT TUE JUL 26 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES THIS AFTERNOON WILL TOP OUT AROUND 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 100 AND 103 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 5:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT TUE JUL 26 2016
NCZ010-262130-
WARREN-
505 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN COUNTY UNTIL
530 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARRENTON...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...MACON...ARCOLA...DREWRY...WISE AND AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3644 7792 3624 7798 3621 7800 3629 7827
3652 7832
TIME...MOT...LOC 2104Z 302DEG 20KT 3632 7808Special weather statement, Jul 26, 5:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT TUE JUL 26 2016
NCZ073-074-262215-
STANLY-MONTGOMERY-
541 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN STANLY
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 615 PM EDT...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ALBEMARLE...MOVING EAST AT
15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...NORWOOD...BADIN...MOUNT GILEAD...
MORROW MOUNTAIN STATE PARK...PEKIN...LAKE TILLERY AND UWHARRIE HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3539 8021 3538 7987 3517 7988 3516 7990
3516 7998 3514 8002 3514 8005 3515 8008
3519 8012 3517 8013 3517 8016 3516 8017
3515 8016 3516 8019 3517 8020 3516 8021
3516 8023
TIME...MOT...LOC 2140Z 279DEG 13KT 3528 8007Special weather statement, Jul 26, 5:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 559 PM EDT TUE JUL 26 2016 NCZ022-262230- GUILFORD- 559 PM EDT TUE JUL 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN GUILFORD COUNTY UNTIL 630 PM EDT... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCLEANSVILLE...OR NEAR GREENSBORO...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...MCLEANSVILLE...GIBSONVILLE...FOREST OAKS... LAKE TOWNSEND MARINA...LAKE GUILFORD MACKINTOSH MARINA... LAKE TOWNSEND...LAKE JEANETTE MARINA... MONTICELLO AND HAW RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3624 7953 3596 7954 3601 7986 3625 7982 TIME...MOT...LOC 2158Z 292DEG 5KT 3611 7973
Special weather statement, Jul 26, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE JUL 26 2016
NCZ011-262300-
HALIFAX NC-
621 PM EDT TUE JUL 26 2016
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL HALIFAX
COUNTY UNTIL 700 PM EDT...
AT 619 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HALIFAX...MOVING EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS, AS WELL AS BRIEF HEAVY DOWNPOURS. DRIVERS SHOULD BE ALERT
FOR PONDED WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY
SHOWERS.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...ENFIELD AND TILLERY.
LAT...LON 3610 7750 3622 7782 3636 7775 3634 7758
3634 7759 3630 7755 3631 7750 3632 7748
3632 7744 3631 7743
TIME...MOT...LOC 2219Z 277DEG 10KT 3626 7768
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:55 PM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 28 hr |
| Jul 26, 5:05 PM EDT | Special Weather Statement | RAH | Warren | 25 min |
| Jul 26, 5:41 PM EDT | Special Weather Statement | RAH | Montgomery | 34 min |
| Jul 26, 5:59 PM EDT | Special Weather Statement | RAH | Guilford | 31 min |
| Jul 26, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 33 min |
| Jul 26, 7:50 PM EDT | Special Weather Statement | RAH | Chatham, Wake | 40 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.